... still hurting, but they also feel tight or tense or I don't even know how to describe it. I feel almost hyper, but I can't concentrate on anything. My hands are swollen, I've been crying all morning, I can't sit still, and I think I'm having panic attacks. I've called my doctor but of course she hasn't called back yet. Is this normal? Will it go away as I adjust to the medication? I just want to not hurt, not feel like I'm losing it!
Hi. I have never taken that medication but you could probably Google search side effects for Lyrica and read about it or call your pharmacy. If indeed you are panicking I can relate as I have them pretty regular. Baths by yourself to calm, watching tv, take a drive, call a friend.. call your doctor back if its that bad and try to relax.
If you can or have a close friend or relative nearby and you are scared ask them to come and sit with you.
I never took Lyrica, and most likely never will!
I get totally freak out some days with the meds I'm on. Don't need another to make it worst.
Calling you doctor is the best thing you can do. It just may not the right med for you. Wish I could be there to calm you down. I know the feeling all so well.
Sounds like you're having more serious side effects to Lyrica, I've tried it once and couldn't stand it! If you've only taken one dose and it's affecting you this badly I'd think you'd be better off not taking anymore until you talk to your doctor. Have you tried Cymbalta for firbo? I recently started it and found it to work good, took away 100% of my panic attacks! Had to stop for a few days since I had some nasty headaches from it, but hoping to try again tomorrow! Hope you feel better soon. Kim.
Hi sm3, I just am now seeing your question, & am hoping your doctor has taken you off the Lyrica by now. I too took Lyrica for fibromyalgia pain since it was approved by the FDA for that kind of pain. It caused me many many problems also. For several years I thought my weight gain was from stopping smoking 8 years ago. I know I gained weight all over my body, It wasn't il this past Fall that I really noticed my ankles were badly swollen in particular. I had my annual heart checkup & had a stress test & echo cardiogram etc... I asked my heart dotor about taking a water pill because I thought the Lyrica helped my pain a lot, but was having problems with my ankles swelling. He told me absolutely NOT! Taking a water pill could kill me as I had very normal low blood pressure. It did apparently kill his partner for the same reason.
I tried to just stick it out, & 2 months later wasn't feeling well at all all over. Had a strange headache that wasn't normal. I decided I should check my blood pressure, & it was 190/100. Right to my doctor office the same day as I also have deep white matter vasculitis, & was a good candiddate for a stroke. He immediately stopped the Lyrica, & put me on furosemide for the blood pressure. I was already on a beta blocker for my heart. I lost 8 pounds of water weight in less than 2 days! Since that time, & quitting the Lyrica, I have lost now 22 pounds of water weight from taking Lyrica. I would suggest you get off of it immediately! My swelling came on more slowly, but as I stated I didn't know it was all water weight. It has a reputation for doing this & is quite dangerous if you have that side effect. Please don't take it! If you don't have blood pressure problems, Savella is another one for fibromyalgia that seems to have a good success rate. It's basically an antidepressant, but works really good. They tried me on a very low dose, but it increased my blood pressure too, so now can't take anything other than my oxycodone. I don't usually reccomend opiate for fibro pain, but I have other condtions that make it possible to take it for all of my pain. I loved the pain relief Lyrica gave me, but the side effects were just too dangerous. It took me awhile to adjust to a new pain level again, & will never be pain free, but there are other meds out there other than Lyrica. It just affects some people that way you are describing. If you have noticed the swelling that soon, you need to stop taking it immediately. Hope this helps... Mary
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2009 • 10 answers
Posted 19 May 2010 • 3 answers
Posted 26 Nov 2011 • 2 answers
Posted 25 Feb 2013 • 4 answers
Posted 7 Aug 2014 • 3 answers